Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I am worried about my blood pressure

My blood pressure will start at 144/70 and with consecutive readings fall to 118/54. Should I worry? I am currently taking medication, but this still concerns me. My Dr. says to worry only about the average, but it seems the first reading would be a more real life situation.
Fri, 11 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
  User's Response
's  Response
Your doctor is correct for several reasons. As pointed out correctly in prior answers there should be adequate time between readings else venous congestion will give erroneous readings. I suggest that you take your pressure readings near the same time. For instance at 8PM, when you have been sitting relaxed for some time. Remember that our BP is affected by what we are doing, how we are sitting, and stress levels. During sexual intercourse a systolic (the high number) reading of 180-190 is quite normal. So it is not the "excursions" or occasional highs, rather it is the overall average when the body is calm, supported, when the cuff is at the same height as the heart (important with wrist cuff devices). Even for instance if you take your BP at 8PM on Mondays and Wednesdays, there will be differences, and there will be between the left and right arm. So use the same arm, and look for "the trend" or the average. Looking at the average of the two numbers it is likely that your doctor has you on a med regime that is appropriate and working. I would suggest though that you stop smoking (if you do) lose weight (if you need to) develop a cardio-vascular exercise program (seach target heart range calculator), make sure you eat plenty of foods with potassium, and if you are black, East Indian, or Hispanic, try cutting back on salt, as it may make a significant difference.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have high blood pressure and take medication however today my blood pressure is 116 over 53 should I be worried?

doctor1 MD

I am 55 yrs old, my BP was usually 130/90. Lately my BP is 109/68 Heart rate 68, should I worry about this? Thank you.

doctor1 MD

I am a 45 year old male and weigh 250 and I am 5 10 tall. My blood pressure is running around 116/92, Is this a good blood pressure for me. I have lost 30lbs over the past four months. Before I lost this weight my Doctor was worried about me. Because of my latest blood work up. He changed my levels of medication I was currently taking. He was afraid that my pancres was failing.

Recent questions on  Stress

doctor1 MD

i was put three stunts in heart in the year dec,2012 i was regularly taking rosavel a and vitasonic from last one year. i got my all test done yesterday inculing stress eco etc which are normal doctor from medanta has advised to take now only rosavel a and stop vitasonic please advise

doctor1 MD

Lately I have been having a lot of problems with constipation. Not irregularity... I ll go every day or every other day, but my stool is so hard it feels like I am passing shards of glass. It makes me bleed horribly and it is very painful. I am a nursing student & I am under extreme stress at school.. I know stress can contribute to constipation. I have been taking a stool softener every day, but it still hurts so bad!

doctor1 MD

I ve never had anxiety or stress, but within the last 3 months I feel like anxiety is causing me to have stomach problems that result in me having the urge to go to the bathroom. It is really bad when I travel or am in meetings and this has never been a problem in my life, but has been consistently bad recently. Any suggestions?

doctor1 MD

My doctor thinks I have adrenal fatigue or insufficiency after coming off a week of Prednisone (which was for sinusitis that hadn t resolved after 4 courses of Augmentin.) Symptoms included aching glands around head and shoulders, lightheadedness, dizziness, insomnia, terrible fatigue, strange aches here and there. I also have had cognitive issues - losing track of what I am talking about mid sentence. CT scan yesterday showed that the paranasal sinses are clear now and all blood tests, FBC, iron, thyroid etc were normal. My doctor has prescribed a lower dose of Prednisone for 3 weeks to kick start the Adrenal glands. Prior to my problem with sinusitis, I have had at least a year of stress due to grief, supporting others through grief, daughter getting married, changes at work and a greatly increased workload where I don t have time for leisure. I am 49 and mother to 3. I work full time.I have started the low dose prednisone but am worried that it will cause more problems. Should I stay on it?

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring problem, so doctor has prescribed varanadi kashayam. Apart from this, i have short temper problem, so...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my sleep after i sleep abnormal feeling on left while yawning too much tightness on left ear and...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?